TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
3,471 Posts
Discussion Starter #1
Any one on it? if so how have you found it, im switching, from Elpilm to
Carbamazepine, (Tegretol)----- as Elipim was putting to much weight on me, and that was no good for my breathing. :sad: Any thought on drug

would love to hear thanks Lin xxx:hehe:
 

·
Moderator
Joined
·
11,405 Posts
Hi Lin,

My daughter has been on tegretol ever since 1992.
She had two seizures in 1996 but that was due to putting her on a new med.(resperdal) That counterreacted her tegretol causing the two seizures. She has been seizure free since then.

We make sure that when she does start a new med that it doesn't interfere with any of the meds that she is on. Learning the hard way isn't fun.

I hope you are doing good. Take care of yourself.

Love,
Lyn
 

·
Registered
Joined
·
3,854 Posts
I have been on both epilim and tegretol for about 30 years (lifelong epilepsy). They are very different drugs and personally I prefer epilim, but then I don't seem to have weight gain problems with it.

Tegretol (carbamazepine) has a lot more side effects in terms of drowsiness etc, and I have never been able to take more than 600mg of it (200 am, 400pm). If I was able to tolerate more of the tegretol, then I wouldn't have to take epilim and I would just be on one AED. But, carbamazepine is really useful in terms of controlling my seizures, which is why I remain on this smaller dose.

So, I prefer epilim, but then we are all different so you may find that you prefer tegretol.

best of luck with is - it is a very old drug and has been around forever, so doctors tend to be very familiar with it.

cheers

Raglet

oh btw, if you are on warfarin/coumadin, monitor your inr very closely when you make the switch as carbamazepine is a hepatic enzyme inhibitor which means that you will very likely need to increase your warfarin/coumadin to maintain a stable inr. If you are not on coumadin, please ignore this.
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter #4
thanks, yes i knew it was an old drug from working in a hospital where they had seizures .......... but when it comes to your self its a different matter ..

will give it ago anyway, dr as said to stop if i get a rash, and said there is plenty more to go at.if that doesnt suit . Its one thing after another hey.

thanks Lin xxx
 

·
Registered
Joined
·
22 Posts
Hi Lin,

I've been on Tegretol for epilepsy since 2003 (600mg a day) and although I was really tired and SLOW when I started on it, I'm fine with it now. There has been a bit of weight gain since starting it but I've guessed that it was more because of the drastic slowdown when I started on it. You've got me thinking now....perhaps I'm still a little slower than I was:unsure:

All the best
Colleen
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter #6
Hi Colleen thanks for your info it always helps to listen to how others go on with meds,

thanks everyone Lin xxx
 
1 - 6 of 6 Posts
Top